Alert archive / Minnesota / River Flood Warnings in 2025

River Flood Warning 7, NWS La Crosse, WI

June 17, 2025Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 17, 2025, 7:17 AM CDT for Mower County, Minnesota. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2025, 7:17 AM CDT (12:17 UTC)
Expired
Jun 17, 2025, 3:09 PM CDT
In force
8 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Mower County, MN

The radar

The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River near Lansing (LANM5).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS43 KARX 171217
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
717 AM CDT Tue Jun 17 2025

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Minnesota...

  Cedar River near Lansing affecting Mower County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 730 PM CDT.

&&

MNC099-180030-
/O.NEW.KARX.FL.W.0007.250617T1217Z-250618T0701Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1900Z.NO/
717 AM CDT Tue Jun 17 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cedar River near Lansing.

* WHEN...From this morning to just after midnight tonight.

* IMPACTS...At 18.0 feet, Minor lowland flooding begins.

* ADDITIONAL DETAILS...
  - At 6:30 AM CDT Tuesday the stage was 18.6 feet.
  - Bankfull stage is 14.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:30 AM CDT Tuesday was 18.6 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 11.1 feet Monday
    evening.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.3 feet on 06/17/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
      4385 9304


$$

Skow
2 follow-up statements
337 
WGUS83 KARX 171325
FLSARX

Flood Statement
National Weather Service La Crosse WI
825 AM CDT Tue Jun 17 2025

...The Flood Warning continues for the following rivers in 
Minnesota...

  Cedar River near Lansing affecting Mower County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 830 PM CDT.

&&

MNC099-180130-
/O.EXT.KARX.FL.W.0007.000000T0000Z-250618T0645Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1845Z.NO/
825 AM CDT Tue Jun 17 2025

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cedar River near Lansing.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 18.0 feet, Minor lowland flooding begins.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Tuesday the stage was 18.5 feet.
  - Bankfull stage is 14.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM CDT Tuesday was 18.6 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 10.8 feet Tuesday,
    June 24.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.3 feet on 06/17/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
      4385 9304


$$

Skow
395 
WGUS83 KARX 172009
FLSARX

Flood Statement
National Weather Service La Crosse WI
309 PM CDT Tue Jun 17 2025

...The Flood Warning is cancelled for the following rivers in 
Minnesota...

  Cedar River near Lansing affecting Mower County.

.Cedar River near Lansing has crested and fallen below Flood Stage. 
Based on current precipitation forecast, the river is expected to 
continue falling over the next few days.

MNC099-172115-
/O.CAN.KARX.FL.W.0007.000000T0000Z-250617T2009Z/
/LANM5.1.ER.250617T0437Z.250617T1000Z.250617T1810Z.NO/
309 PM CDT Tue Jun 17 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cedar River near Lansing.

* ADDITIONAL DETAILS...
  - At 2:30 PM CDT Tuesday the stage was 17.9 feet.
  - Bankfull stage is 14.0 feet.
  - Forecast...The river is expected to fall to 10.8 feet
    Tuesday, June 24.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297
      4385 9304


$$

JAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:00 AM CDT, 2 hours 17 minutes earlier. Its key messages:

  • Moderate confidence for storms, some strong to severe, primarily affecting locally southern counties in northeast Iowa and southwest Wisconsin later this afternoon into tonight.
  • Low confidence in scattered storm potential this afternoon through evening and northern extent of precipitation and/or storms into tonight.
  • Heavy rain with potential storms primarily affect northeast Iowa and southwest Wisconsin through overnight through Wednesday.
  • Storms primarily impact north of Interstate 90 Thursday evening through Friday night.
  • Anomalously warm weekend on tap with temperatures 10 degrees above normal likely.
Area forecast discussion, Jun 17, 5:00 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
500 AM CDT Tue Jun 17 2025

.KEY MESSAGES...

- Moderate confidence for storms, some strong to severe, primarily
  affecting locally southern counties in northeast Iowa and
  southwest Wisconsin later this afternoon into tonight.

- Low confidence in scattered storm potential this afternoon
  through evening and northern extent of precipitation and/or
  storms into tonight.

- Heavy rain with potential storms primarily affect northeast
  Iowa and southwest Wisconsin through overnight through
  Wednesday.

- Storms primarily impact north of Interstate 90 Thursday
  evening through Friday night.

- Anomalously warm weekend on tap with temperatures 10 degrees
  above normal likely.

&&

.DISCUSSION...
Issued at 242 AM CDT Tue Jun 17 2025

The upper level wave responsible for Monday's storms can be seen
lifting northeast on upper level water vapor imagery early this
morning with a longer wave trough extending into the Central Plains
and a minute wave embedded over North Dakota. The quick departure
to yesterday's weak wave has once again stranded the everlasting
boundary near/across the forecast area early this morning.

Synoptic Setup For Today:

The overall story remains quite repetitive with previous
questions surrounding potential mesoscale influences abound.
Weakening synoptic flow will lift northeast through the morning
hours, spawning convection over the Upper Mississippi River
Valley. As has been the case, exact location of frontal boundary
will determine northern extent of storms and accompanying
precipitation and storms locally. Most recent high resolution
model forecasts suggest burbling initially along the zonally
oriented boundary to the north quickly followed by scattered
storms building south in the warm sector. An overall lack of
forcing will keep storms relatively scattered initially, driven
by -250 J/kg SBCIN and 1500+ J/kg SBCAPE in all high resolution
model guidance.

As previously hinted at, northern location of storms and
precipitation remains the most unknown forecast detail. While model
guidance has remained adamant that storms will primarily affect
the southern half of the forecast area from northeast Iowa into
southwest Wisconsin, additional forcing from strengthened cyclogenesis
along the southwest-northeast oriented boundary supplemented by
ageostrophic ascent more aligned to the forecast area could push
precipitation and storm impacts push farther north. Regardless,
as storms push north into the boundary expect rapid weakening
within the stable airmass.

Storm Timing & Evolution Today:

Expect storm coverage to fill in shortly after onset within the warm
sector given a quite unstable airmass. Higher shear values remain
north of the frontal boundary with 80% probabilities for 30+kt 0-6km
shear in HREF members south of the frontal boundary primarily
due to a passing mid level jet streak. Storms likely will be
responsible for their own increased shear from their
accompanying outflows. As previously mentioned, confidence for
strong to severe storms locally remains in the southern half of
the forecast area. Damaging wind will be the main concern, seen
in northeast trends for machine learning algorithms over the
last few runs. However, most recent HRRR (17.00Z) neural
network only paints a 5-10% probability grazing our southern
peripheral counties.

Precipitation & Storm Chances Overnight Through Wednesday:

Synoptic forcing eventually gets it's act together overnight through
Wednesday providing ample forcing to finally shunt the everlasting
front and accompanying surface low east. Fortunately confidence
in frontal location keeps higher severe storm chances farther
southeast although hail and damaging winds can't be ruled out
with the strengthening low pressure. Heavy rain will be the main
concern as current confidence places the frontal boundary
across the southern periphery of the forecast area and a spread
in PWATs from 1" to 1.75" in HREF members. Resultant rainfall
amounts vary in bands from 0.5" to 1.5". Subsequent forecast
detail to iron out.

Storm Chances Thursday:

A short reprieve in storm chances overnight Wednesday into Thursday
ceases Thursday afternoon as trough slides/digs through the Northern
Plains into the Great Lakes. Accompanying cold front sags southwest
from the Great Lakes. Cluster analysis shows a corridor of agreement
for instability and shear across the Upper Mississippi River
Valley pre cold front. Best forcing will remain tied to the
aforementioned synoptic forcing to the north, aligning with NBM
PoPs. Primary concern would be large hail based on quite
elongated deterministic GFS hodographs although ensemble
hodograph plumes exhibit little agreement.

Storm Chances Friday & Friday Night:

A subsequent rapid rise in upper level heights (LREF) ushers in
strong return flow overnight Thursday through Friday with 75% of
LREF members in agreement for a nose of increased low-level theta-e
advecting through west-central Wisconsin. Accompanying joint
probabilities for CAPE, CIN, & shear reach 40-60% over varying narrow
corridors of the Upper Mississippi River Valley in the EPS and
GEPS while staying <10% for the GEFS. The varying location in
agreement and the lack of agreement leaves much to desire in
the way of confidence in impacts at the current forecast hour.

Warm Weekend Into Next Week:

A rapid increase of upper level heights and associated strong
low level return flow in LREF cluster analysis Thursday night
through Friday results in anomalous warmth through the weekend.
LREF members show an plume of 850mb temperatures 12C above
normal spanning from lee of the Rockies through the Great Lakes.
While all LREF models (GEPS/EPS/GEFS) have exhibited a warmer
solution over previous runs, the GEPS solution is 10F warmer
than the GEFS and EPS. Although the opposite can be seen in
dewpoint temperatures, keeping all LREF members apparent
temperatures spread from 91 degrees in the 25th percentile to
103 degrees in the 75th percentile. Spread greatly widens into
early next week. Accompanying ECMWF extreme forecast index &
shift of tails reaches 0.7 to 0.8 in max Temps Sunday through
Tuesday and 0.8 to 0.9 for min temps Sat night. Many facets of
the forecast await before determining exact timing and strength
of synoptic Bermuda high.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 500 AM CDT Tue Jun 17 2025

Messy weather pattern persists with a mix of small scale (micro) and
synoptic scale features that will drive pcpn chances/cloud coverage
today and tonight...and likely for the next few days.

A surface front continues to wobble west-east across IA, and could
nudge northward to the IA/MN by late afternoon. Moisture return is
mostly parallel and south of the front. However, a convectively
enhanced shortwave trough moving out of NE looks to run up to the
front - and with instability still pooled into and north of the
front - likely spark SHRA/TS. How widespread and when they get going
isn't clear, but enough forcing mechanisms in the vicinity to
continue small chances for KRST/KLSE. Will hold with PROB30s for
now. Overall setup currently favors the bulk of the rain chances
south of I-90.

MOving into the overnight, showers and storms look to become more
widespread as an upper level shortwave trough lifts northeast out of
the southern plains. Much of Wed is trending wet with impacts to
cigs (likely MVFR) and vsby (from time to time).

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...JAR
AVIATION...Rieck
Hazardous weather outlook, Jun 17, 3:28 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
328 AM CDT Tue Jun 17 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-181030-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
328 AM CDT Tue Jun 17 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered storms later this afternoon and tonight, mostly along
and south of Interstate 90. Stronger storms could produce hail
and strong winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Storm chances persist through Friday. It is too early to discern severe
risk.

Hot and humid conditions likely for the weekend with afternoon
heat indices from 90 to 100 degrees currently expected.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:24 AM CDTRiver Flood WarningARXMower7 hr

Nearby

River Flood Warnings in Minnesota, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.